Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Houston/Galveston, TX

May 30, 2007Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 30, 2007, 5:18 PM CDT for Harris County, Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 30, 2007, 5:18 PM CDT (22:18 UTC)
Expired
May 30, 2007, 7:15 PM CDT
In force
117 min
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:30 PM CDTFLASH FLOODHedwig Village, TXFLINTDALE STREET CLOSED DUE TO HIGH WATER
May 30, 5:30 PM CDTHEAVY RAIN 0Hedwig Village, TXHIGH WATER ON FLINTDALE STREET. INITIAL REPORTS INDICATE THAT THE STREET WAS CLOSED DUE TO HIGH WATER.
May 30, 6:15 PM CDTHEAVY RAIN 0Houston, TX3.03 INCHES OF RAIN IN 1 HOUR NEAR WEST LAKE FOREST - KEY MAP 446Q
May 30, 6:25 PM CDTFLOOD10 S Cypress, TXMETRO TRAFFIC REPORTED SEVERAL CARS UNDERWATER AT GREENHOUSE AND KEITH HARROW ROAD NEAR BEAR CREEK - KEY MAP 446D

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 302219
FFWHGX
TXC201-310015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
518 PM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRIS COUNTY IN SOUTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUNTERS CREEK VILLAGE. 1 TO 
2 INCHES OF RAIN HAS ALREADY FALLEN AND ANOTHER 1 TO 3 INCHES WILL 
BE POSSIBLE BY 615 PM. FLOODING HAS BEEN REPORTED ALONG THE KATY 
FREEWAY FEEDER ROADS AND HIGH WATER WAS REPORTED NEAR TC JESTER AND 
ALSO ALONG SOUTH POST OAK.

* FLOODING IS EXPECTED IN OR NEAR...
MEMORIAL...THE GALLERIA...WEST UNIVERSITY PLACE...SPRING VALLEY...
SOUTHSIDE PLACE...PINEY POINT VILLAGE...HILSHIRE VILLAGE...HEDWIG
VILLAGE...BUNKER HILL VILLAGE AND BELLAIRE.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2967 9542 2983 9538 2989 9564 2978 9562

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:38 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 30, 3:38 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT WED MAY 30 2007

.UPDATE...

&&

.DISCUSSION...
WE ADJUSTED 1ST PERIOD (FOR EARLY EVENING) POPS AS PER CONVECTIVE
TRENDS. ONGOING CONVECTION MOVING ACROSS NORTHERN ZONES EXPECTED
TO AFFECT WEST CENTRAL AND SOUTHEAST SECTIONS OF CWFA. OTHERWISE
...REST OF FORECAST PACKAGE ON TRACK.
37

&&

.PREV DISCUSSION... /ISSUED 232 PM CDT WED MAY 30 2007/

DISCUSSION...
MCS IN THE WEST-NORTHWEST FLOW ALOFT MOVING ACROSS NORTHEAST
ZONES OF CWFA EARLY THIS AFTERNOON. ISOLATED CONVECTION BECOMING
SCATTERED ACROSS CENTRAL ZONES AHEAD OF MCS. HIGHER POPS WILL
CONTINUE OVER EAST AND NORTHEAST PORTIONS OF SOUTHEAST TEXAS FOR
THE REMAINDER OF THE AFTERNOON. CONVECTION SHOULD RAPIDLY DECREASE
IN AREAL COVERAGE AFTER SUNSET. UPPER LOW OVER THE DAKOTAS AND BROAD
AND SOMEWHAT DIFFUSE TROUGH OVER THE GULF WILL PERSIST FOR THE NEXT
SEVERAL DAYS. PROGGED VERTICAL PROFILES AND PWAT VALUES REMAINING
CONSISTENT BUT SOMEWHAT HIGHER OVER THE EASTERN ZONES. THUS WE SHALL
CONTINUE WITH CHANCE OF MAINLY AFTERNOON CONVECTION EASTERN
SECTIONS AND SLIGHT CHANCE ELSEWHERE. TEMPERATURES EXPECTED TO
REMAIN NEAR SEASONAL NORMAL VALUES FOR THE NEXT SEVERAL DAYS. GFS
IS SHOWING A WEAK COLD FRONT STALLING OVER OUR REGION EARLY NEXT
WEEK. WE INCREASED POPS SLIGHTLY DURING THIS PERIOD. 37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  90  71  89  70 /  30  20  10  20  10
HOUSTON (IAH)              72  89  71  88  71 /  60  20  10  20  10
GALVESTON (GLS)            76  85  75  85  75 /  40  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...30
Hazardous weather outlook, May 30, 3:46 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT WED MAY 30 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-311100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
346 PM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORM ACTIVITY THIS AFTERNOON OVER THE NORTHERN
PORTIONS OF SOUTHEAST TEXAS WILL CONTINUE TO MOVE SOUTH AND
DECREASE IN AREAL COVERAGE DURING THE EARLY EVENING HOURS. SOME OF
THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR
THE NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:56 PM CDTSevere Thunderstorm WarningHGXHouston49 min
May 30, 2:25 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity35 min
May 30, 3:12 PM CDTSevere Thunderstorm WarningHGXMadison, Walker33 min
May 30, 3:52 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker23 min
May 30, 3:54 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker36 min
May 30, 4:51 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, San Jacinto24 min
May 30, 5:00 PM CDTSevere Thunderstorm WarningHGXHarris30 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningHGXHarris29 min
May 30, 5:13 PM CDTSevere Thunderstorm WarningHGXLiberty47 min
May 30, 5:16 PM CDTSevere Thunderstorm WarningHGXHarris29 min
May 30, 5:24 PM CDTSevere Thunderstorm WarningHGXAustin36 min
May 30, 5:28 PM CDTSevere Thunderstorm WarningHGXHarris47 min
May 30, 5:48 PM CDTSpecial Marine WarningHGX57 min
May 30, 5:48 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris27 min
May 30, 6:43 PM CDTSevere Thunderstorm WarningHGXFort Bend34 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.